Alert archive / Pennsylvania / Areal Flood Advisories in 2016

Areal Flood Advisory 36, NWS Philadelphia/Mount Holly

June 1, 2016Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 1, 2016, 5:34 PM EDT for Montgomery County, Philadelphia County, Pennsylvania. It was in force for 116 min.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 5:34 PM EDT (21:34 UTC)
Expired
Jun 1, 2016, 7:30 PM EDT
In force
116 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WGUS81 KPHI 012134
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT WED JUN 1 2016

PAC091-101-012330-
/O.NEW.KPHI.FA.Y.0036.160601T2134Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
534 PM EDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  NORTHWESTERN PHILADELPHIA COUNTY IN SOUTHEASTERN PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 532 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
  URBAN AND SMALL STREAM FLOODING IN THE ADVISORY AREA.

ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN HAS ALREADY FALLEN.
HOWEVER...ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE OVER THE
AREA. THIS ADDITIONAL RAIN WILL CAUSE MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

&&

LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
      4024 7519

$$

SFJ
2 follow-up statements
197 
WGUS81 KPHI 012234
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 1 2016

PAC091-101-012330-
/O.CON.KPHI.FA.Y.0036.000000T0000Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
634 PM EDT WED JUN 1 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
730 PM EDT FOR SOUTHEASTERN MONTGOMERY AND NORTHWESTERN PHILADELPHIA
COUNTIES...

AT 632 PM EDT...DOPPLER RADAR INDICATED THE SHOWER THAT HAD
PROMPTED THE FLOOD ADVISORY HAD DISSIPATED. HOWEVER...RUNOFF MAY BE
SLOW TO RECEDE. THUS THE FLOOD ADVISORY CONTINUES THROUGH 730 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
      4024 7519

$$

SFJ
668 
WGUS81 KPHI 012322
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT WED JUN 1 2016

PAC091-101-012331-
/O.EXP.KPHI.FA.Y.0036.000000T0000Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
722 PM EDT WED JUN 1 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 730 PM
EDT FOR SOUTHEASTERN MONTGOMERY AND NORTHWESTERN PHILADELPHIA
COUNTIES...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
      4024 7519

$$

SFJ

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 3:46 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 1, 3:46 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
346 PM EDT WED JUN 1 2016

.SYNOPSIS...
High pressure, extending from southern Canada into the northern Mid-
Atlantic, will move east tonight and Thursday. A warm front will
track through the region late on Thursday. A cold front will follow
on Friday and Friday night. A low pressure system will move across
the Great Lakes region over the weekend as weak high pressure
settles over the forecast area on Saturday into early Sunday. This
low will track across the northeastern United States on Monday and
Tuesday, with its associated cold front moving off the coast on
Sunday night or Monday. Unsettled weather will continue through
midweek with another cold front expected to track off the eastern
seaboard on Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As a pseudo-sea breeze front moves inland, a few showers have popped
up over southern and central NJ. Some of these may propagate into
the Lehigh Valley, before the activity diminishes prior to sunset.
A second area of showers was developing over the eastern shore of MD,
due to local land-ocean convergence, and this activity will also
move west and offshore by sunset. Cannot rule out a rumble of thunder
with any showers, but with limited forcing, moisture, and instability,
it will be isolated.

With an east-southeast flow established overnight, there will be
sufficient moisture for the formation of low clouds and fog. There
has also been persistent patchy fog just offshore during the day,
which will more readily advect onshore tonight as the boundary layer
decouples.  The best chance of fog and low clouds will be south of
the I-95-276-76 corridor, where the deeper low-level moisture will
reside.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
After low clouds and fog dissipate early in the morning, clouds
will increase ahead of a mid level shortwave. With increasing lift,
moisture and instability, there will be a slight chance of shra/tsra
by late afternoon for the Poconos, portions of the Lehigh Valley and
the eastern shore of MD. The combination of increased cloudiness and
a continued onshore flow will result in cooler high temperatures
compared to Wednesday, ranging from the lower 70s to lower 80s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Overview...The period starts with a warm front moving through the
region and a cold front on its heels. The cold front should push off
of much of the coast by daybreak Saturday. Weak high pressure is
expected to drop down from Canada on Saturday and persist into early
Sunday. A low pressure system will move across the Great Lakes
region and into the Northeastern U.S. on Monday and Tuesday and
track to near or off the coast on Wednesday. A cold front is
expected to pass through the region on Sunday night or Monday with a
secondary front on Tuesday.

Temperatures...For reference, temps for PHL are near 80 for highs
and near 60 for lows. Through the period, overnight lows will
average above normal and daily highs will be a few degrees either
side of normal.

Precipitation... Showers and thunderstorms will develop Thursday
night and Friday ahead of and along the front as it slowly makes its
way through the area. PWAT values will peak around 1.25-1.75 inches
across the region. A few of the storms that develop could be
efficient rainmakers. As the front pulls offshore, the showers and
thunderstorms should go with it. The front could get hung up across
our southern zones on Saturday and allow showers to linger across
Delmarva. Most will be dry. Showers and thunderstorms are back in
the forecast on Sunday into Sunday night with the approach and
passage of a cold front. Small POPS, at this time, have been painted
in the grids for Tuesday and are associated with a secondary cold
front.

Winds...Onshore Thursday into early Friday. Becoming southwest
Friday afternoon and northwest behind the cold front on Saturday.
Winds are expected to become onshore again later on Saturday and
remain that way into Sunday. Winds should become south to southwest
Sunday night into Monday and become west to northwest Tuesday into
Wednesday.

In general, speeds should be 15 mph or less through Saturday night.
We should see a bump up Sunday into Wednesday especially near the
coast where gusts to 15 to 20 mph are possible.

Impacts...The probability for widespread hazardous weather is low.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...low clouds and fog will likely develop overnight with conditions
deteriorating from VFR to IFR at times.

Thursday...low clouds and fog will diminish early in the morning with VFR
conditions returning.

Outlook...

Thursday night...Marine stratus and/or fog will likely push inland
on the light easterly flow, bringing conditions down to MVFR,
possibly IFR at times especially along the coast. Showers and
are possible, mainly north and west of the I95 corridor.

Friday...MVFR/IFR conditions early. Improvement to MVFR is likely
during the day, but not sure if VFR will develop before the cold
frontal passage. Scattered showers and thunderstorms are forecast
for Friday afternoon and evening as a cold front pushes through. If
the terminals do see VFR conditions develop, MVFR is once again
possible in afternoon showers.

Saturday...VFR conditions expected. We do need to watch for the cold
front getting hung up across Delmarva. This could affect conditions
across our southern terminals.

Saturday night through Sunday...Deteriorating conditions to MVFR,
possibly IFR, Saturday night into Sunday morning. Showers will
overspread the region with thunderstorms possible. South to
southeast winds around 10 to 15 knots. Gusts to around 20
knots possible later on Sunday.

Monday...VFR becoming MVFR in scattered showers and thunderstorms.

&&

.MARINE...

Tonight and Thursday...Winds and seas below SCA criteria. Southeast
winds around 10 knots thru the period with seas generally AOB 3
feet.

Outlook...

Thursday night through Monday...Sub-advisory conditions are expected
to continue across the area waters through at least midday Sunday
with light winds mainly 15 kt or less and seas 3 to 4 feet. With
both winds and seas ramping up a bit later on Sunday, SCA's are
possible.

&&

.TIDES/COASTAL FLOODING...
Onshore flow is expected to persist through much of the remainder of
the week. In addition, the new moon occurs Saturday. As a result,
tide levels with the evening high tides on Thursday, Friday and
Saturday could approach minor tidal flooding thresholds. At this
point we expect water levels with the Thursday evening high tide to
fall short of advisory criteria, but we will continue to monitor the
tidal departures for the next two high tide cycles.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Kruzdlo
Near Term...Franck
Short Term...Franck
Long Term...Kruzdlo
Aviation...Franck/Kruzdlo
Marine...Franck/Kruzdlo
Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Jun 1, 3:51 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT WED JUN 1 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-022000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 PM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-022000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ONSHORE FLOW IS EXPECTED TO PERSIST THROUGH MUCH OF THE
REMAINDER OF THE WEEK. IN ADDITION, THE NEW MOON OCCURS SATURDAY.
AS A RESULT, TIDE LEVELS WITH THE EVENING HIGH TIDES ON THURSDAY,
FRIDAY AND SATURDAY COULD APPROACH MINOR TIDAL FLOODING THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Areal Flood Advisories in Pennsylvania, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.